MAUDE Adverse Event Report: CONMED LARGO INFINITY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number KBL191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the kbl191, infinity anteromedial guide left 9/10 mm was being used on (b)(6) 2024 during an anterior cruciate ligament reconstruction and ¿tip of femoral guide broke off instrument¿.Per further assessment it was found "a fragment did fall into surgical site.It was retrieved.".There was no impact or injury for the patient.The procedure was completed with an alternate unknown device.There was no delay to the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An examination of the returned used item kbl191, found left tip detached from the guide shaft.Detached left tip was not returned for the evaluation.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 reports, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to use, remove all protective packaging and tip protector, if applicable.Inspect instruments prior to use to ensure they are in good physical condition and function properly.Inspect instruments following use to ensure device integrity is intact.There should be no loose, broken, or missing parts.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the kbl191, infinity anteromedial guide left 9/10 mm was being used on (b)(6) 2024 during an anterior cruciate ligament reconstruction and ¿tip of femoral guide broke off instrument¿.Per further assessment it was found "a fragment did fall into surgical site.It was retrieved." there was no impact or injury for the patient.The procedure was completed with an alternate unknown device.There was no delay to the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
INFINITY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20535131
Report Number1017294-2024-00124
Device Sequence Number6681658
Product Code LXH
UDI-Device Identifier30845854902305
UDI-Public(01)30845854902305(11)200221(10)1077637
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKBL191
Device Lot Number1077637
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic